MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SMPB290
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
A female patient who underwent breast surgery with a mentor memorygel boost 290 cc silicone prosthesis was identified intraoperatively with a deformed device (side unknown).During insertion of a 290 cc boost moderate plus implant, the device repeatedly disengaged from the funnel.Inspection identified a pronounced indented crease across the superior aspect of the implant manual manipulation and a rest period did not resolve the crease.Although partial improvement was later noted on the back table, the device was not used due to concern for potential rupture or other integrity issues.A backup implant was used.No adverse event was reported.
 
Additional Manufacturer Narrative
Suspect device received on march 17, 2026.Device evaluation completed on march 24, 2026: the product was returned to mentor for evaluation.Mentor conducted visual inspection and leak testing of the returned device.Visual analysis of the returned device revealed that the gel of the breast implant was found to be fragmented with shell deformity.Fragmented gel could alter the appearance of the implant.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected during the analysis.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances related to the malfunction were identified as part of this evaluation.Although no conclusion could be reach on the cause of the reported event the product insert data sheet states that the implants must be handled with care as excessive force during implantation might cause gel fracture.(gel fracture is a fissure or fault line in the gel within the implant as a result of excessive applied force).As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Reason for device explant and/or reoperation: material deformation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BOOST BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key24879086
Report Number1645337-2026-04386
Device Sequence Number18663153
Product Code FTR
UDI-Device Identifier00081317026853
UDI-Public(01)00081317026853(17)301111(10)2153029
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMPB290
Device Lot Number2153029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale